Alert archive / New Jersey / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 31, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 14, 2016, 3:34 PM EDT for 4 counties in New York; 5 counties in New Jersey. It was in force for 56 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2016, 3:34 PM EDT (19:34 UTC)
- Expired
- Jul 14, 2016, 4:30 PM EDT
- In force
- 56 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Richmond County, NY
The radar
The Philadelphia radar (KDIX), 90 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 3:45 PM EDT | TSTM WND DMG | Westfield, NJ | TREE DOWN BLOCKING NORTH AVENUE |
| Jul 14, 3:46 PM EDT | TSTM WND DMG | Cranford, NJ | TREE FELL ON POWER LINE AND HOUSE WITH SOME STRUCTURAL DAMAGE ON BERKELEY PLACE |
| Jul 14, 3:46 PM EDT | TSTM WND DMG | Livingston, NJ | TREE DOWN ON A HOUSE ON MOHAWK DRIVE |
| Jul 14, 3:46 PM EDT | TSTM WND DMG | West Orange, NJ | LARGE TREE SNAPPED AND DOWN ON A CAR AT MAPLE STREET |
| Jul 14, 3:48 PM EDT | TSTM WND DMG | Plainfield, NJ | TREE DOWN AT INTERSECTION OF WOODLAND AND RANDOLPH AVENUE |
| Jul 14, 3:49 PM EDT | TSTM WND DMG | Bloomfield, NJ | LARGE TREE SNAPPED AND FELL ON FENCE |
| Jul 14, 3:58 PM EDT | TSTM WND DMG | Newark, NJ | TREE FELL ON A CAR AT BRANCHBROOK DRIVE |
| Jul 14, 4:08 PM EDT | TSTM WND DMG | Rahway, NJ | 2 PEOPLE INJURED BY FALLING TREE IN RAHWAY RIVER PARK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 12:58 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
160
WUUS51 KOKX 141934
SVROKX
NJC003-013-017-031-039-NYC005-047-061-085-142030-
/O.NEW.KOKX.SV.W.0031.160714T1934Z-160714T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
334 PM EDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
UNION COUNTY IN NORTHEASTERN NEW JERSEY...
EASTERN PASSAIC COUNTY IN NORTHEASTERN NEW JERSEY...
ESSEX COUNTY IN NORTHEASTERN NEW JERSEY...
SOUTHEASTERN BERGEN COUNTY IN NORTHEASTERN NEW JERSEY...
HUDSON COUNTY IN NORTHEASTERN NEW JERSEY...
KINGS COUNTY IN SOUTHEASTERN NEW YORK...
RICHMOND COUNTY IN SOUTHEASTERN NEW YORK...
NEW YORK COUNTY IN SOUTHEASTERN NEW YORK...
BRONX COUNTY IN SOUTHEASTERN NEW YORK...
* UNTIL 430 PM EDT
* AT 332 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MORRISTOWN... MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NEW YORK...NEWARK...JERSEY CITY...PATERSON...ELIZABETH...PASSAIC...
BAYONNE...WAYNE...HOBOKEN...PLAINFIELD...BLOOMFIELD...HACKENSACK...
LINDEN...BERGENFIELD...PARAMUS...SUMMIT...LYNDHURST...MILLBURN...
RUTHERFORD AND SECAUCUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD
WIND DAMAGE ACROSS NORTHEAST NJ. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4056 7422 4060 7422 4060 7446 4067 7440
4067 7446 4076 7436 4077 7436 4079 7437
4086 7432 4089 7434 4091 7433 4090 7427
4096 7428 4094 7391 4091 7389 4074 7396
4073 7393 4056 7397 4060 7404 4054 7411
TIME...MOT...LOC 1932Z 274DEG 30KT 4076 7453
HAIL...<.75IN
WIND...60MPH
$$
JP1 follow-up statement
198
WWUS51 KOKX 142004
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
404 PM EDT THU JUL 14 2016
NJC003-013-017-031-039-NYC005-047-061-085-142030-
/O.CON.KOKX.SV.W.0031.000000T0000Z-160714T2030Z/
UNION NJ-PASSAIC NJ-ESSEX NJ-BERGEN NJ-HUDSON NJ-KINGS NY-
RICHMOND NY-NEW YORK NY-BRONX NY-
404 PM EDT THU JUL 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR UNION...EASTERN PASSAIC...ESSEX...SOUTHEASTERN BERGEN...HUDSON...
KINGS...RICHMOND...NEW YORK AND BRONX COUNTIES...
AT 403 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
NEWARK...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. AT 345 PM...A TREE WAS REPORTED
DOWN AT NORTH AVENUE IN UNION COUNTY.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEW YORK...NEWARK...JERSEY CITY...PATERSON...ELIZABETH...PASSAIC...
BAYONNE...WAYNE...HOBOKEN...PLAINFIELD...BLOOMFIELD...HACKENSACK...
LINDEN...BERGENFIELD...PARAMUS...SUMMIT...LYNDHURST...MILLBURN...
RUTHERFORD AND SECAUCUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4056 7422 4060 7422 4060 7446 4067 7440
4067 7446 4076 7436 4077 7436 4079 7437
4086 7432 4089 7434 4091 7433 4090 7427
4096 7428 4094 7391 4091 7389 4074 7396
4073 7393 4056 7397 4060 7404 4054 7411
TIME...MOT...LOC 2003Z 274DEG 30KT 4074 7419
HAIL...<.75IN
WIND...60MPH
$$
JPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:17 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 14, 2:17 PM EDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service New York NY
217 PM EDT THU JUL 14 2016
.SYNOPSIS...
A low pressure trough remains along the mid Atlantic and northeast
coast today into early Friday morning. A cold front approaches
Friday, and moves across Friday night. High pressure builds in
from the west thereafter but will weaken this weekend. The front
south of Long Island becomes nearly stationary this weekend with
a low along it moving near the region Saturday night into Sunday.
The system as a whole moves farther offshore Sunday night into
Monday next week. Another frontal system approaches Monday night,
moving into the region Tuesday and offshore Tuesday Night.
Another high builds in behind it for the middle of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Severe watch is out and will be extended southward shortly.
A weak warm front east of the New Jersey coast moves east this
morning with showers and thunderstorms ahead of the boundary as a
weak shortwave also interacts with the boundary.
As the shortwave moves east this morning showers and
thunderstorms will end briefly. The area will then be in a warm
and increasingly humid airmass with dew points rising into the
lower and mid 70s. The area, especially across portions of
northeastern New Jersey, into the lower Hudson Valley, and western
Connecticut, will become increasing unstable with CAPE of 1000 to
2000 J/KG late this afternoon into this evening. Meanwhile a
broad upper trough will remain across the Great Lakes region with
embedded shortwaves rotating through. The strongest wave is
expected to move north of the area, through upstate New York and
into New England. Also the lower Husdon comes into the right
entrance region of an upper jet. With this next shortwave showers
and thunderstorms will build this afternoon into this evening,
with some storms inland possibly producing strong gusty winds
along with heavy rainfall. With the storm motion increasing to
around 20 MPH do not expect any widespread flash flooding with the
heavy rainfall.
After 06Z Friday the shortwave passes to the east and somewhat
drier air flows in with the area stabilizing. Thunderstorms taper
and end by 12Z Friday.
With high humidity this afternoon and into the evening, along with
temperatures into the lower and mid 90s today, heat indices will
be 100 to 102 across northeastern New Jersey and the heat advisory
remains in effect. Across NYC heat indices will be in the mid and
possibly upper 90s, especially across the Bronx, as temperatures
peak around 90.
&&
.SHORT TERM /FRIDAY/...
Broad cyclonic flow continues Friday as the upper trough shifts
into the eastern Great Lakes. An embedded shortwave moves through
late Friday well north with a chance of showers and thunderstorms
across northern portions of Orange and Putnam counties of New York
and into southwestern Connecticut.
Air temperatures will be higher Friday, into the lower and mid
90s, however somewhat drier air moves in and dew points likely
mix out during peak heating, so heat indices are expected to fall
short of advisory levels.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
A small amplitude longwave trough approaches Friday Night into
Saturday with an associated southwest to northeast upper level jet
streak moving in as well. The jet streaks right rear quadrant will
be across the region late Saturday into Sunday. Then a zonal flow
resumes in the mid to upper levels before another trough moves in
Monday night into Tuesday. The trough then moves offshore Tuesday
night. A stronger ridge aloft then builds in through midweek.
At the surface, a cold front moves across Friday night but weakens
as it does so and also devoid of much moisture. Dry weather is
forecast and the airmass will not change that much. It will be a
pretty typical summer time airmass with sea breezes likely
developing during the day. A weak pressure gradient will be in place
as the front will move south of Long Island where it will nearly
stall. A low pressure wave along this move across Saturday night
into Sunday. The front and wave both move offshore Sunday night into
Monday next week with a brief revisit of high pressure. The next
frontal system approaches Monday night and moves across Tuesday. The
system exits offshore Tuesday night. High pressure builds in from
the west for mid next week.
In terms of weather, highs will be well into the 80s with some lower
90s this weekend and Monday of next week. Highs are forecast to be
more in the low to mid 80s Tuesday and Wednesday next week.
Dewpoints stay consistently well into the 60s this weekend into next
week making for many locations to see heat indices near 90 degrees
with daytime highs for most days.
Two rain events are in the forecast. A lower chance one is on
Saturday Night into Sunday with the shortwave along the front moving
across. Some showers and thunderstorms will be possible. The next
event has relatively higher chances of rainfall and that one will be
late Monday through Tuesday again with showers and thunderstorms
returning to the forecast. Chances of showers and
thunderstorms diminish Tuesday Night.
&&
.AVIATION /17Z THURSDAY THROUGH MONDAY/...
Ceilings will lift to VFR early this afternoon, however showers
and thunderstorms will move through the area after 20Z this
afternoon which could result in a return to MVFR or lower
ceilings.
Southwest winds 10 to 15 KT are expected this afternoon with
subtle differences based on local effects. In addition,
variability can be expected in and near thunderstorms. Gusty winds
in the vicinty of thunderstorms may exceed actual gust values
forecasted in TAFs. Winds then shift to the west tonight and
Friday.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Amendments possible for wind/ceiling changes
and for showers/thunderstorms after 20Z.
KLGA TAF Comments: Amendments possible for wind/ceiling changes
and for showers/thunderstorms after 20Z.
KEWR TAF Comments:Amendments possible for wind/ceiling changes
and for showers/thunderstorms after 20Z.
KTEB TAF Comments: Amendments possible for wind/ceiling changes
and for showers/thunderstorms after 20Z.
KHPN TAF Comments: Amendments possible for wind/ceiling changes
and for showers/thunderstorms after 20Z.
KISP TAF Comments: Amendments possible for wind/ceiling changes
and for showers/thunderstorms after 21Z.
.OUTLOOK FOR 18Z Friday through Tuesday...
.Friday...VFR conditions with southwest winds.
.Saturday and Sunday...VFR conditions with southwest winds. The
sea breeze however will back winds closer to the south at the
coasts, especially on Sunday.
.Monday and Tuesday...MVFR possible in showers and thunderstorms.
&&
.MARINE...
A increasing southerly flow may allow seas across the outer
forecast waters east of Moriches Inlet to build to near 5 feet
late this afternoon and into this evening. Otherwise, winds and
seas are expected to remain below advisory levels today into
Friday. There is a chance of scattered thunderstorms today and
tonight.
The pressure gradient remains quite weak during the long term period
Friday night through the weekend into next week. Therefore
conditions on the waters are forecast to remain below SCA.
&&
.HYDROLOGY...
Scattered to numerous showers and thunderstorms through tonight
have the potential to produce 1/4 to 3/4 of an inch of rainfall,
with locally higher amounts of 1-2 inches.
No widespread significant rainfall expected during the long term
period.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ004-006-
103>108.
MARINE...None.
&&
SYNOPSIS...JM/MET
NEAR TERM...JMC/MET
SHORT TERM...MET
LONG TERM...JM
AVIATION...IRD
MARINE...JM/MET
HYDROLOGY...JM/METHazardous weather outlook, Jul 14, 3:07 PM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 307 PM EDT THU JUL 14 2016 NJZ002-NYZ067>071-151915- WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER- 307 PM EDT THU JUL 14 2016 ...SEVERE THUNDERSTORM WATCH 383 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ004-006-103>108-151915- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION- 307 PM EDT THU JUL 14 2016 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 383 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ072>075-176-178-151915- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 307 PM EDT THU JUL 14 2016 ...SEVERE THUNDERSTORM WATCH 383 IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-006-009-010-NYZ078-080-177-179-151915- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK- NORTHERN NASSAU-SOUTHERN NASSAU- 307 PM EDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. ANY THUNDERSTORMS THAT IMPACT THE AREA THROUGH THIS EVENING COULD PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-345-353-355-151915- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 307 PM EDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ANY THUNDERSTORMS THAT IMPACT THE AREA THROUGH THIS EVENING COULD PRODUCE WINDS IN EXCESS OF 35 KT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-151915- NEW YORK HARBOR- 307 PM EDT THU JUL 14 2016 ...SEVERE THUNDERSTORM WATCH 383 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-350-CTZ007-008-011-012-NYZ079-081-151915- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 307 PM EDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. JMC
In the hours before
Special weather statement, Jul 14, 3:20 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 320 PM EDT THU JUL 14 2016 NJZ002-004-006-103>108-NYZ067>075-176-178-142030- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- SOUTHERN QUEENS- 320 PM EDT THU JUL 14 2016 AT 314 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHESTER...OR 12 MILES WEST OF MORRISTOWN...MOVING EAST AT 45 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. JP
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:02 PM EDT | Heat Advisory | OKX | Bronx, Kings, New York, Queens, Richmond | 45 hr |
| Jul 14, 4:03 PM EDT | Special Marine Warning | OKX | 27 min | |
| Jul 14, 4:12 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Nassau, New York, Queens, Suffolk, Westchester | 63 min |
| Jul 14, 4:15 PM EDT | Special Marine Warning | OKX | 60 min | |
| Jul 14, 4:36 PM EDT | Special Weather Statement | OKX | Westchester | 54 min |
| Jul 14, 5:05 PM EDT | Special Weather Statement | OKX | Suffolk | 55 min |
| Jul 14, 6:21 PM EDT | Special Marine Warning | OKX | 24 min | |
| Jul 14, 6:24 PM EDT | Special Marine Warning | OKX | 66 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2016Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.